Alert archive / Guam / Small Craft Advisories in 2018
Small Craft Advisory 21, NWS Guam
NWS Guam issued this small craft advisory at Dec 14, 2018, 8:50 PM CST. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2018, 8:50 PM CST (02:50 UTC)
- Expired
- Dec 17, 2018, 12:51 PM CST
- In force
- 64 hr
- Issued by
- NWS Guam
The text
As transmitted.
687 WHGM70 PGUM 150250 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 1250 PM CHST SAT DEC 15 2018 ..LARGE TRADE-WIND WAVES AND SWELL WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THE WEEKEND. A TRADE-WIND SURGE WILL PRODUCE WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THROUGH SUNDAY. PMZ153-154-150900- /O.CAN.PGUM.SW.Y.0003.000000T0000Z-181216T2000Z/ /O.NEW.PGUM.SC.Y.0021.181215T0250Z-181216T2000Z/ TINIAN COASTAL WATERS-SAIPAN COASTAL WATERS- 1250 PM CHST SAT DEC 15 2018 ...SMALL CRAFT ADVISORY FOR WINDS AND SEAS NOW IN EFFECT UNTIL 6 AM MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS...NORTHEAST WINDS OF 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS WILL PRODUCE HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT. WINDS SHOULD SUBSIDE BELOW HAZARDOUS LEVELS SUNDAY AFTERNOON. * WAVES/SEAS...COMBINED SEAS OF 9 TO 11 FEET WILL PERSIST THROUGH SUNDAY NIGHT. SEAS COULD BUILD AN ADDITIONAL FOOT THROUGH THE DAY. THIS WILL PRODUCE HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT. SEAS SHOULD SUBSIDE BY EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEAS AND WINDS ARE EXPECTED TO BE HAZARDOUS FOR OPERATORS OF SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID SAILING IN THESE CONDITIONS. && $$ PMZ151-152-150900- /O.CAN.PGUM.SW.Y.0004.000000T0000Z-181216T2000Z/ /O.NEW.PGUM.SC.Y.0021.181215T0250Z-181216T2000Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS- 1250 PM CHST SAT DEC 15 2018 ...SMALL CRAFT ADVISORY FOR WINDS AND SEAS NOW IN EFFECT UNTIL 6 AM MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS...NORTHEAST WINDS OF 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS WILL PRODUCE HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT. WINDS SHOULD SUBSIDE BELOW HAZARDOUS LEVELS SUNDAY AFTERNOON. * WAVES/SEAS...COMBINED SEAS OF 9 TO 11 FEET WILL PERSIST THROUGH SUNDAY NIGHT. SEAS COULD BUILD AN ADDITIONAL FOOT THROUGH THE DAY. THIS WILL PRODUCE HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT. SEAS SHOULD SUBSIDE BY EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEAS AND WINDS ARE EXPECTED TO BE HAZARDOUS FOR OPERATORS OF SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID SAILING IN THESE CONDITIONS. && $$ KLEESCHULTE
6 follow-up statements
459 WHGM70 PGUM 150519 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 319 PM CHST SAT DEC 15 2018 .LARGE TRADE-WIND WAVES AND SWELL...ALONG WITH FRESH TO STRONG TRADE WINDS...WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THE WEEKEND. PMZ151>154-152000- /O.CON.PGUM.SC.Y.0021.000000T0000Z-181216T2000Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS- SAIPAN COASTAL WATERS- 319 PM CHST SAT DEC 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM MONDAY... * WINDS...NORTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL PRODUCE HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT. * WAVES/SEAS...COMBINED SEAS OF 9 TO 11 FEET WILL PERSIST THROUGH SUNDAY NIGHT. SEAS COULD BUILD AN ADDITIONAL FOOT THROUGH THE DAY. THIS WILL PRODUCE HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT. * WINDS AND SEAS SHOULD SUBSIDE BELOW HAZARDOUS LEVELS BY EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEAS AND WINDS ARE EXPECTED TO BE HAZARDOUS FOR OPERATORS OF SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID SAILING IN THESE CONDITIONS. && $$ KLEESCHULTE
926 WHGM70 PGUM 151830 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 430 AM CHST SUN DEC 16 2018 .LARGE TRADE-WIND WAVES AND SWELL...ALONG WITH FRESH TO STRONG TRADE WINDS...WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. PMZ151>154-160800- /O.CON.PGUM.SC.Y.0021.000000T0000Z-181216T2000Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS- SAIPAN COASTAL WATERS- 430 AM CHST SUN DEC 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT... * WINDS...NORTHEAST WINDS OF 15 TO 25 KNOTS WILL PRODUCE HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT. * WAVES/SEAS...COMBINED SEAS OF 9 TO 11 FEET WILL PERSIST THROUGH TONIGHT. THIS WILL PRODUCE HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT. * WINDS AND SEAS SHOULD SUBSIDE BELOW HAZARDOUS LEVELS BY EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEAS AND WINDS ARE EXPECTED TO BE HAZARDOUS FOR OPERATORS OF SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID SAILING IN THESE CONDITIONS. && $$
195 WHGM70 PGUM 160531 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 331 PM CHST SUN DEC 16 2018 .LARGE TRADE-WIND WAVES AND SWELL...ALONG WITH FRESH TO STRONG TRADE WINDS...WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TUESDAY. PMZ151>154-162000- /O.EXT.PGUM.SC.Y.0021.000000T0000Z-181218T0800Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS- SAIPAN COASTAL WATERS- 331 PM CHST SUN DEC 16 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM TUESDAY... * WINDS...NORTHEAST WINDS OF 15 TO 25 KNOTS WILL PRODUCE HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT. * WAVES/SEAS...COMBINED SEAS OF 9 TO 12 FEET WILL PERSIST THROUGH TONIGHT. SEAS WILL BEGIN TO SUBSIDE MONDAY MORNING...BUT WILL REMAIN HAZARDOUS THROUGH TUESDAY AFTERNOON. * WINDS AND SEAS SHOULD SUBSIDE BELOW HAZARDOUS LEVELS BY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEAS AND WINDS ARE EXPECTED TO BE HAZARDOUS FOR OPERATORS OF SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID SAILING IN THESE CONDITIONS. && $$ KLEESCHULTE
768 WHGM70 PGUM 161821 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 421 AM CHST MON DEC 17 2018 .LARGE TRADE-WIND WAVES AND SWELL...ALONG WITH FRESH TO STRONG TRADE WINDS...WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TUESDAY. PMZ151>154-170800- /O.CON.PGUM.SC.Y.0021.000000T0000Z-181218T0800Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS- SAIPAN COASTAL WATERS- 421 AM CHST MON DEC 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST TUESDAY... * WINDS...NORTHEAST WINDS OF 15 TO 25 KNOTS WILL PRODUCE HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT. * WAVES/SEAS...COMBINED SEAS OF 9 TO 12 FEET WILL PERSIST THROUGH TONIGHT. SEAS WILL BEGIN TO SUBSIDE TODAY...BUT COULD REMAIN HAZARDOUS THROUGH TUESDAY AFTERNOON. * WINDS AND SEAS SHOULD SUBSIDE BELOW HAZARDOUS LEVELS BY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEAS AND WINDS ARE EXPECTED TO BE HAZARDOUS FOR OPERATORS OF SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID SAILING IN THESE CONDITIONS. && $$
188 WHGM70 PGUM 170709 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 509 PM CHST MON DEC 17 2018 .LARGE TRADE-WIND WAVES AND SWELL...ALONG WITH FRESH TO STRONG TRADE WINDS...WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TUESDAY. PMZ151>154-172100- /O.CON.PGUM.SC.Y.0021.000000T0000Z-181218T0800Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS- SAIPAN COASTAL WATERS- 509 PM CHST MON DEC 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST TUESDAY... * WINDS...EAST WINDS OF 10 TO 20 KNOTS WITH FREQUENT GUST TO 25 KNOTS WILL PRODUCE HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT. * WAVES/SEAS...COMBINED SEAS OF 8 TO 11 FEET WILL PERSIST THROUGH TUESDAY AFTERNOON. * WINDS AND SEAS SHOULD SUBSIDE BELOW HAZARDOUS LEVELS BY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEAS AND WINDS ARE EXPECTED TO BE HAZARDOUS FOR OPERATORS OF SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID SAILING IN THESE CONDITIONS. && $$ ZIOBRO
983 WHGM70 PGUM 171851 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 451 AM CHST TUE DEC 18 2018 PMZ151>154-172000- /O.CAN.PGUM.SC.Y.0021.000000T0000Z-181218T0800Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS- SAIPAN COASTAL WATERS- 451 AM CHST TUE DEC 18 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND AND SEAS HAVE DECREASED SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 3:20 PM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Dec 14, 3:20 PM CST, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
720 AM ChST Sat Dec 15 2018
.Marianas Synopsis...
Partly cloudy skies and isolated showers are seen on satellite and
radar this morning, with most of the showers around Guam and Rota.
Isolated thunderstorms are noted about 150 miles east of Guam.
Moderate to fresh winds are out of the northeast ahead of a trough
out near 154E. This trough is producing cloudiness and showers east
of 150E. At the buoys, combined seas are just over 7 feet.
&&
.Discussion...
Based on satellite and the latest models, have brought isolated
thunderstorms into the Marianas today rather than tonight. Also,
based on buoy reports, have delayed the onset of high surf and small
craft conditions until noon for Guam and Rota waters. Otherwise, the
forecast remains the same, as the trough near 154E moves slowly west
through the region, with isolated thunderstorms the next few days.
The latest GFS suggests that periods of scattered showers are
possible at times, especially early next week, and this will be
monitored from day to day.
&&
.Marine/Surf...
Have delayed High Surf and Small Craft Advisories until noon for Guam
and Rota, as seas at the Ipan and Ritidian buoys have been slow to
build. However, Ritidian is just starting to show a rise, and could
indeed get to near 10 feet by noon.
&&
.Eastern Micronesia and Chuuk...
A broad but weak circulation and associated surface trough are
approaching Chuuk this morning. Gentle surface winds and moderately
drier air at mid levels should maintain fair conditions near Chuuk
thru Sunday evening. To the east, a pronounced ITCZ stretches east-
southeastward from just north of Pohnpei and Kosrae across the
Marshall Islands to well beyond the Date Line. This feature will
gradually shift westward and cause deep convection to spread over
Pohnpei later this evening, Kosrae later today and Chuuk by Monday.
Need to monitor rainfall amount for Pohnpei and Kosrae for the next
couple of days as frequent heavy downpours are possible if the core
of the deep convection shifts over them. For Majuro, heavy showers
have dumped over 3 inches of rain over the past 12 hours. As the
ITCZ trains over, it will continue to produce locally heavy showers
thru Sunday night. During the first half of next week, the dome of
high pressure near Midway Island is going to finally drift eastward
away from the Date Line. Decreasing trade winds should allow the
ITCZ to weaken across the region. Therefore, shower coverage is
expected to steadily decrease across all locations.
Large trade-wind swell will maintain hazardous surf from Chuuk State
eastward to Kosrae thru Sunday. For Majuro, dangerous surf will
persist thru this evening then subside back to hazardous levels on
Sunday. Conditions near Majuro will also be hazardous for small craft
operation thru midweek next week. During high tides thru tonight,
minor inundation is also possible along east ocean facing shores of
Majuro.
The trade-wind surge will persist across the Northern Marshall
Islands thru this evening before gradually weakening Sunday and
Sunday night. Anticipate strong trade winds thru tonight then slowly
decreasing to fresh by Sunday night. This will prolong hazardous
conditions for small craft operation, and hazardous surf along north
and east facing shores thru Monday.
&&
.Western Micronesia for Yap and Koror...
Moderate to occasionally fresh trade winds and fair weather should
stay with Koror thru Sunday night and over Yap thru Sunday afternoon.
Afterward, the arrival of a broad surface trough from near Chuuk
along with increasing mid-level moisture will increase the chance
of showers across far Western Micronesia thru the middle of next
week.
East-northeast trade-wind swell will be just big enough to keep a
marginal hazardous surf event on Yap thru Sunday evening. Latest
ASCAT satellite imagery reveals fresh to strong northeast winds
behind a cold front/shear line over the Philippine Sea to the north
of far Western Micronesia. Though the largest swell produced by
these winds should pass northwest of both Koror and Yap, it will
cause surf to rise from Sunday night through Monday night. As a
result, need to monitor for swell and surf heights closely during
this period.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Rip Current Risk through late Sunday night for GUZ001>004.
High Surf Advisory from noon today to 6 AM CHST Monday for
GUZ001-002.
High Surf Advisory until 6 AM CHST Monday for GUZ003-004.
Marianas Waters...Small Craft Advisory for hazardous seas until
6 AM CHST Monday for PMZ153-154.
Small Craft Advisory for hazardous seas from noon today
to 6 AM CHST Monday for PMZ151-152.
&&
Middlebrooke/ChanNearby
Small Craft Advisories in Guam, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.